Alert archive / Texas / Tornado Warnings in 2020

Tornado Warning 19, NWS Corpus Christi, TX

July 26, 2020Bee County, Goliad County, Refugio County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jul 26, 2020, 8:38 AM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2020, 8:38 AM CDT (13:38 UTC)
Expired
Jul 26, 2020, 9:00 AM CDT
In force
22 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bee County, TX, Goliad County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WFUS54 KCRP 261338
TORCRP
TXC025-175-391-261400-
/O.NEW.KCRP.TO.W.0019.200726T1338Z-200726T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
838 AM CDT Sun Jul 26 2020

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Southwestern Goliad County in south central Texas...
  Northwestern Refugio County in south central Texas...
  Northeastern Bee County in south central Texas...

* Until 900 AM CDT.
    
* At 837 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Blanconia, or 13 miles northwest of Refugio,
  moving northwest at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Normanna, Berclair, Blanconia and Tuleta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2845 9728 2829 9742 2852 9785 2878 9757
TIME...MOT...LOC 1337Z 133DEG 26KT 2846 9742 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

LS
1 follow-up statement
844 
WWUS54 KCRP 261350
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
850 AM CDT Sun Jul 26 2020

TXC391-261359-
/O.CAN.KCRP.TO.W.0019.000000T0000Z-200726T1400Z/
Refugio TX-
850 AM CDT Sun Jul 26 2020

...THE TORNADO WARNING FOR NORTHWESTERN REFUGIO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 2851 9733 2835 9753 2852 9785 2878 9757
TIME...MOT...LOC 1349Z 136DEG 23KT 2852 9749 

$$

TXC025-175-261400-
/O.CON.KCRP.TO.W.0019.000000T0000Z-200726T1400Z/
Goliad TX-Bee TX-
850 AM CDT Sun Jul 26 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHWESTERN GOLIAD AND CENTRAL BEE COUNTIES...
    
At 849 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Berclair, or 11 miles southwest of Goliad, moving
northwest at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Normanna, Berclair and Tuleta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2851 9733 2835 9753 2852 9785 2878 9757
TIME...MOT...LOC 1349Z 136DEG 23KT 2852 9749 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

LS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 6:48 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 26, 6:48 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
648 AM CDT Sun Jul 26 2020

.DISCUSSION...

Note Aviation Discussion below corresponding to the 12z TAFs.

&&

.AVIATION...

Prevailing MVFR ceilings this morning, along with scattered to
numerous showers. A mixture of MVFR and VFR ceilings along with
scattered to numerous showers, and isolated to scattered
thunderstorms, are expected this afternoon and evening. Expect
brief IFR visibilities owing to heavy rainfall at times. Breezy
onshore flow expected today, especially over the southern Coastal
Bend and southern Brush Country. A transition to predominate MVFR
ceilings expected overnight, along with light wind and scattered
showers.

&&

.PREV DISCUSSION... /Issued 453 AM CDT Sun Jul 26 2020/

SHORT TERM (Today through Tonight)...

Conditions continue to improve across the area as what is Tropical
Storm Hanna continues westward, now over northeastern Mexico. A
few wind gusts to around 40 mph are still possible across the
southern tier of counties this morning, thus a wind advisory is in
effect for these areas. Heavy rainfall will still be a concern
today as bands of rain around Hanna will continue to impact the
area. With PWAT values still above 2.5 inches today and a slow
moving storm, we could see an additional several inches of rain
where the bands move over. Storm total rainfall of 5 to 10 inches
with isolated higher amounts is still possible. Rain chances
decrease tonight from the near 100 values we have today to more
like 50-60%. Pockets of moderate to heavy rain will continue to be
possible. Coastal flooding is still a concern along the coast, but
water levels have been subsiding and should be back to near normal
by later today.

LONG TERM (Monday through Saturday)...

High pressure north of the area into early this week will hold
moisture south over Texas through the middle of the week. An mid-
level trough moving into the central US will actually help to dry
us out across South Texas as moisture is able to escape. Chance
PoPs continue through Wednesday, then just some occasional slight
chance PoPs east through the end of the period. Cool temperatures
persist early in the period, but will gradually warm later in the
week as the atmosphere dries out.

MARINE...

All tropical storm warnings have been discontinues as winds
continue to weaken across the area. A small craft advisory will be
in effect into tonight. Winds will decrease this morning, but seas
will be slower to subside. Rain chances continue through the
middle of the week before drier air moves in late in the week. A
general light to moderate onshore flow is expected from Monday
on.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  77  87  76  86  /  80  50  50  50  50
Victoria          87  75  89  75  89  /  70  50  70  30  60
Laredo            84  76  89  75  88  /  90  60  60  30  50
Alice             84  75  88  75  89  /  80  60  60  40  50
Rockport          84  80  86  79  87  /  80  50  60  60  50
Cotulla           87  75  92  75  92  /  80  50  60  20  40
Kingsville        84  76  88  75  87  /  80  60  60  40  50
Navy Corpus       84  79  86  78  86  /  80  60  60  60  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 PM CDT this evening For the
     following zones: Coastal Kleberg...Coastal Nueces...Coastal
     San Patricio.

     Flash Flood Watch through this evening For the following zones:
     Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Duval...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

     Wind Advisory until 1 PM CDT this afternoon For the following
     zones: Coastal Kleberg...Coastal Nueces...Duval...Inland
     Kleberg...Inland Nueces...Jim Wells...Kleberg Islands...
     Nueces Islands...Webb.

     Coastal Flood Advisory until 7 PM CDT this evening For the
     following zones: Aransas Islands...Calhoun Islands...
     Coastal Aransas...Coastal Calhoun...Coastal Refugio...
     Kleberg Islands...Nueces Islands.

     High Rip Current Risk through late tonight For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...Small Craft Advisory until 10 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, Jul 26, 5:04 AM CDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
504 AM CDT Sun Jul 26 2020

TXZ229>234-239>247-342>347-442-443-447-271015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
504 AM CDT Sun Jul 26 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A Flash Flood watch is in effect through this afternoon for most
of South Texas.

A Wind Advisory is in effect through 1 PM from the southern
Coastal Bend through the southern Rio Grande Plains.

A Coastal Flood Warning is in effect for locations along bays from
Nueces Bay south to Baffin Bay.

A Coastal Flood Advisory in in effect for bays and island north
of Port Aransas and for islands south of Port Aransas.

A Tornado watch is in effect for the Brush Country and Southern
Coastal Bend through 9am.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected across the area Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-271015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
504 AM CDT Sun Jul 26 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for all Middle Texas Coastal
waters through 10 PM.

A Tornado Watch in in effect for waters south of Port Aransas
through 9 AM.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered thunderstorms are expected across the area Monday and
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Jul 26, 4:59 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
459 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     STORM SURGE      1 S FULTON              28.06N 97.03W
07/25/2020                   ARANSAS            TX   PUBLIC

            SNAP CHAT VIDEO SHOWS FLOODING DUE TO STORM
            SURGE IN FULTON.

&&

JCP
Local storm report, Jul 26, 5:10 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
510 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     STORM SURGE      4 NNW MAGNOLIA BEACH    28.56N 96.54W
07/25/2020                   CALHOUN            TX   PUBLIC

            SNAP CHAT VIDEO SHOWS FLOODING DUE TO STORM
            SURGE IN MAGNOLIA BEACH.

&&

JCP
Local storm report, Jul 26, 7:23 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     STORM SURGE      5 SW PORTLAND           27.83N 97.39W
07/25/2020                   NUECES             TX   PUBLIC

            THE WEATHER CHANNEL REPORTED VIA TWITTER
            STORM SURGE FLOODING IN KIWANIS PARK.

&&

JCP
Local storm report, Jul 26, 7:25 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     HURRICANE        10 E ROBSTOWN           27.78N 97.50W
07/26/2020                   NUECES             TX   NWS EMPLOYEE

            DAMAGE TO STREET SIGNS.

&&

JCP
Local storm report, Jul 26, 7:27 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 AM     HURRICANE        10 E ROBSTOWN           27.78N 97.50W
07/26/2020                   NUECES             TX   NWS EMPLOYEE

            STREET SIGNS WERE OBSERVED KNOCKED DOWN BY
            AN NWS EMPLOYEE.

&&

JCP
Local storm report, Jul 26, 7:47 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 AM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0727 AM     HURRICANE        1 ENE PORTLAND          27.88N 97.32W
07/26/2020                   SAN PATRICIO       TX   PUBLIC

            TWITTER REPORT SHOWS A LARGE TREE UPROOTED
            IN PORTLAND.

&&

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:08 PM CDTTornado WarningCRPJim Wells, Kleberg, Nueces37 min
Jul 25, 7:24 PM CDTTornado WarningCRPDuval, Jim Wells, Kleberg51 min
Jul 25, 7:54 PM CDTTornado WarningCRPSan Patricio36 min
Jul 25, 8:26 PM CDTRiver Flood WarningCRPNueces15 hr
Jul 25, 9:10 PM CDTTornado WarningCRPAransas, San Patricio35 min
Jul 25, 9:15 PM CDTTornado WarningCRPBee, Jim Wells, San Patricio30 min
Jul 25, 9:20 PM CDTSpecial Marine WarningCRP25 min
Jul 25, 9:30 PM CDTTornado WarningCRPNueces, San Patricio30 min
Jul 25, 9:49 PM CDTTornado WarningCRPBee, Live Oak, San Patricio26 min
Jul 25, 10:12 PM CDTTornado WarningCRPLive Oak, San Patricio33 min
Jul 25, 10:31 PM CDTAreal Flood AdvisoryCRPJim Wells, Live Oak, Nueces, San Patricio3 hr
Jul 25, 10:42 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen48 min
Jul 25, 11:14 PM CDTSpecial Marine WarningCRP46 min
Jul 25, 11:55 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen35 min
Jul 26, 1:20 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio24 hr
Jul 26, 4:35 AM CDTWind AdvisoryCRPDuval, Jim Wells, Kleberg, Nueces, Webb7 hr
Jul 26, 4:45 AM CDTCoastal Flood WarningCRPKleberg, Nueces, San Patricio13 hr
Jul 26, 4:45 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces20 hr
Jul 26, 4:49 AM CDTSmall Craft AdvisoryCRP20 hr
Jul 26, 9:02 AM CDTTornado WarningCRPGoliad14 min
Jul 26, 10:38 AM CDTTornado WarningCRPDuval, Jim Wells22 min
Jul 26, 11:00 AM CDTTornado WarningCRPDuval15 min
Jul 26, 12:29 PM CDTTornado WarningCRPJim Wells31 min
Jul 26, 12:39 PM CDTTornado WarningCRPDuval, Jim Wells36 min
Jul 26, 1:14 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Kleberg3 hr
Jul 26, 1:16 PM CDTTornado WarningCRPDuval, Jim Wells29 min
Jul 26, 1:42 PM CDTTornado WarningCRPDuval, Jim Wells33 min
Jul 26, 3:03 PM CDTTornado WarningCRPDuval, Jim Wells, Live Oak, McMullen21 min

Nearby

Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.